MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 2; CEMENTLESS HIP STEM
Catalog Number 01.18.172
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed on 14 may 2018 by medical affairs manager: femoral stem loosening 8 months after primary cementless total hip arthroplasty in a (b)(6) year old man.Radiographic images provided show the presence of radiolucent lines in gruen zones 1, 2, 6 and 7 and signs of stress shielding.Aseptic loosening is a possible, literature described adverse event after cementless tha and causes are often unknown.The reason of this failure cannot be determined batch review performed on 28 may 2018; lot 161299: (b)(4) items manufactured and released on 08 april 2016.Expiration date: 2021-03-29 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed on 28 may 2018 by r&d product manager: the coating of the stem appeared almost totally present in the stem: the presence of the coating can indicate an incorrect osseointegration with the femur, although signs of regrowth bone were found in the distal part of the coating.Moreover, some small signs of removal were found in the taper area.From the received piece it is not possible to determine the root cause of the event.
 
Event or Problem Description
About 8 months after primary surgery the surgeon revised the patient hip due to stem loosening.The surgeon swapped successfully the stem.

Brand Name
AMISTEM-H PROXIMAL COATING STD STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7549087
Report Number3005180920-2018-00379
Device Sequence Number16597738
Product Code LZO
UDI-Device Identifier07630030804373
UDI-Public07630030804373
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2021
Device Catalogue Number01.18.172
Device Lot Number161299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight60